Pointwise equidistribution with an error rate and with respect to unbounded functions

Dmitry Kleinbock, Ronggang Shi, Barak Weiss

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

Consider G= SL d(R) and Γ = SL d(Z). It was recently shown by the second-named author (Shi, Pointwise equidistribution for one parameter diagonalizable group action on homogeneous space (preprint), arXiv:1405.2067, 2014) that for some diagonal subgroups { gt} ⊂ G and unipotent subgroups U⊂ G, gt-trajectories of almost all points on all U-orbits on G/ Γ are equidistributed with respect to continuous compactly supported functions φ on G/ Γ. In this paper we strengthen this result in two directions: by exhibiting an error rate of equidistribution when φ is smooth and compactly supported, and by proving equidistribution with respect to certain unbounded functions, namely Siegel transforms of Riemann integrable functions on Rd. For the first part we use a method based on effective double equidistribution of gt-translates of U-orbits, which generalizes the main result of Kleinbock and Margulis (On effective equidistribution of expanding translates of certain orbits in the space of lattices, Number theory, analysis and geometry 385–396, 2012). The second part is based on Schmidt’s results on counting of lattice points. Number-theoretic consequences involving spiraling of lattice approximations, extending recent work of Athreya et al. (J Lond Math Soc 91(2):383–404, 2015), are derived using the equidistribution result.

Original languageEnglish
Pages (from-to)857-879
Number of pages23
JournalMathematische Annalen
Volume367
Issue number1-2
DOIs
StatePublished - 1 Feb 2017
Externally publishedYes

Keywords

  • 22E40
  • Primary 28A33
  • Secondary 37C85

ASJC Scopus subject areas

  • Mathematics (all)

Fingerprint

Dive into the research topics of 'Pointwise equidistribution with an error rate and with respect to unbounded functions'. Together they form a unique fingerprint.

Cite this